A topological approach to the Arrow impossibility theorem when individual preferences are weak orders (forcoming in ``Applied Mathematics and Compuation''(Elsevier))
AbstractWe will present a topological approach to the Arrow impossibility theorem of social choice theory that there exists no binary social choice rule (which we will call a social welfare function) which satisfies the conditions of transitivity, independence of irrelevant alternatives (IIA), Pareto principle and non-existence of dictator.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by EconWPA in its series Public Economics with number 0506013.
Date of creation: 16 Jun 2005
Date of revision: 16 Jun 2005
Note: Type of Document - pdf
Contact details of provider:
Web page: http://22.214.171.124
Find related papers by JEL classification:
- D6 - Microeconomics - - Welfare Economics
- D7 - Microeconomics - - Analysis of Collective Decision-Making
- H - Public Economics
This paper has been announced in the following NEP Reports:
- NEP-ALL-2005-06-27 (All new papers)
- NEP-DCM-2005-06-27 (Discrete Choice Models)
- NEP-PBE-2005-06-27 (Public Economics)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Chichilnisky, Graciela, 1982. "The topological equivalence of the pareto condition and the existence of a dictator," Journal of Mathematical Economics, Elsevier, vol. 9(3), pages 223-233, March.
- Chichilnisky, Graciela, 1979. "On fixed point theorems and social choice paradoxes," Economics Letters, Elsevier, vol. 3(4), pages 347-351.
- Luc Lauwers, 2004. "Topological manipulators form an ultrafilter," Social Choice and Welfare, Springer, vol. 22(3), pages 437-445, 06.
- Paras Mehta, 1997. "Topological methods in social choice: an overview," Social Choice and Welfare, Springer, vol. 14(2), pages 233-243.
- Yuliy M. Baryshnikov, 1997. "Topological and discrete social choice: in a search of a theory," Social Choice and Welfare, Springer, vol. 14(2), pages 199-209.
- Lauwers, Luc, 2000.
"Topological social choice,"
Mathematical Social Sciences,
Elsevier, vol. 40(1), pages 1-39, July.
- Weinberger, Shmuel, 2004. "On the topological social choice model," Journal of Economic Theory, Elsevier, vol. 115(2), pages 377-384, April.
- Gleb Koshevoy, 1997. "Homotopy properties of Pareto aggregation rules," Social Choice and Welfare, Springer, vol. 14(2), pages 295-302.
- Gibbard, Allan, 1973. "Manipulation of Voting Schemes: A General Result," Econometrica, Econometric Society, vol. 41(4), pages 587-601, July.
- Wilson, Robert, 1972. "Social choice theory without the Pareto Principle," Journal of Economic Theory, Elsevier, vol. 5(3), pages 478-486, December.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (EconWPA).
If references are entirely missing, you can add them using this form.